Alert archive / Vermont / Winter Storm Warnings in 2018

Winter Storm Warning 9, NWS Burlington, VT

November 26, 2018Clinton County, Essex County, New York; 5 counties in Vermont

NWS Burlington, VT issued this winter storm warning at Nov 26, 2018, 3:11 AM EST for Clinton County, Essex County, New York; 5 counties in Vermont. It took effect at Nov 26, 2018, 4:00 PM EST. It was in force for 21 hr. 47 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2018, 3:11 AM EST (08:11 UTC)
In effect from
Nov 26, 2018, 4:00 PM EST
Expired
Nov 27, 2018, 12:41 PM EST
In force
21 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Orange County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 5:39 AM ESTSNOW 4.5Worcester, VTLIGHT STEADY SNOW ONGOING
Nov 27, 5:43 AM ESTSNOW 5.41 Sw East Barre, VT
Nov 27, 5:54 AM ESTSNOW 3.52 Nne Waterbury Center, VT
Nov 27, 6:00 AM ESTSNOW 1.93 Nw Waterbury, VT24-HOUR SNOWFALL.
Nov 27, 6:09 AM ESTSNOW 3Wilmington, NYBROADCAST MEDIA
Nov 27, 6:21 AM ESTSNOW 4West Chazy, NYBROADCAST MEDIA
Nov 27, 6:29 AM ESTSNOW 3.32 W Berlin, VT
Nov 27, 6:39 AM ESTSNOW 1.52 N Rutland, VT850 FEET ELEV.
Nov 27, 6:44 AM ESTSNOW 1Peru, NYBROADCAST MEDIA
Nov 27, 6:44 AM ESTSNOW 5Lake Placid, NYBROADCAST MEDIA
Nov 27, 6:54 AM ESTSNOW 1.2Burlington Intl Airport, VT24-HOUR SNOWFALL.
Nov 27, 6:55 AM ESTSNOW 1.2Burlington Intl Airport, VTNWS OFFICE
Nov 27, 7:00 AM ESTSNOW 2Montpelier 2, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 31 Wnw Orwell, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 4.22 Sw East Calais, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 4.3Corinth, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 4.3Plainfield, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 5.13 Nnw Woodbury, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 9.52 Se Waitsfield, VT24-HOUR SNOWFALL.
Nov 27, 7:00 AM ESTSNOW 9.5Waitsfield, VT24-HOUR SNOWFALL.
Nov 27, 7:18 AM ESTSNOW 13 S Plattsburgh, NY24-HOUR SNOWFALL.
Nov 27, 7:30 AM ESTSNOW 5Lake Placid, NY24-HOUR SNOWFALL.
Nov 27, 7:50 AM ESTSNOW 8.23 Ne Keene Valley, NY24-HOUR SNOWFALL.
Nov 27, 8:00 AM ESTSNOW 4Wsw Williston, VT24-HOUR SNOWFALL.
Nov 27, 8:00 AM ESTSNOW 6Williamstown, VT
Nov 27, 8:00 AM ESTSNOW 7.2Whiteface Base, NY24-HOUR SNOWFALL.
Nov 27, 8:00 AM ESTSNOW 8.55 Nne Olmstedville, NY24-HOUR SNOWFALL.
Nov 27, 8:20 AM ESTSNOW 3.55 Nne Underhill, VT24-HOUR SNOWFALL.
Nov 27, 8:20 AM ESTSNOW 8.5Braintree, VT
Nov 27, 8:30 AM ESTSNOW 1.51 Nnw Jericho, VT24-HOUR SNOWFALL.
Nov 27, 8:30 AM ESTSNOW 74 Ene Cabot, VT24-HOUR SNOWFALL.
Nov 27, 8:41 AM ESTSNOW 4.54 Ese Marshfield, VT
Nov 27, 8:55 AM ESTSNOW 1.52 Nne Plattsburgh, NY
Nov 27, 9:20 AM ESTSNOW 1.82 Ssw Milton, VT
Nov 27, 9:20 AM ESTSNOW 5Plainfield, VT
Nov 27, 10:00 AM ESTSNOW 2Essex Center, VT
Nov 27, 10:01 AM ESTSNOW 3.11 Ne South Burlington, VT
Nov 27, 10:15 AM ESTSNOW 4.3Pittsford, VT470 FT ELEVATION
Nov 27, 10:15 AM ESTSNOW 5Rutland, VT
Nov 27, 10:30 AM ESTSNOW 1.31 Ene South Burlington, VT
Nov 27, 11:00 AM ESTSNOW 2.32 Nne Plattsburgh, NY
Nov 27, 11:00 AM ESTSNOW 4Hubbardton, VT
Nov 27, 11:15 AM ESTSNOW 8Lincoln, VT
Nov 27, 11:30 AM ESTSNOW 7Schuyler Falls, NY
Nov 27, 11:40 AM ESTSNOW 91 Sw East Barre, VT
Nov 27, 12:10 PM ESTSNOW 8West Chazy, NY
Nov 27, 12:30 PM ESTSNOW 4.1Morrisonville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WWUS41 KBTV 260811
WSWBTV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Burlington VT
311 AM EST Mon Nov 26 2018

NYZ031-034-VTZ008-010-012-017>019-262200-
/O.NEW.KBTV.WS.W.0009.181127T0000Z-181128T0000Z/
Western Clinton-Western Essex-Washington-Orange-Windsor-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Montpelier, 
Bradford, Randolph, Springfield, White River Junction, Underhill,
Bristol, Ripton, East Wallingford, and Killington
311 AM EST Mon Nov 26 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8
  inches expected, mainly above 1000 feet. There will be locally
  higher amounts. Winds gusting as high as 35 mph.

* WHERE...Eastern Adirondacks and the higher elevations of central
  and southern Vermont.

* WHEN...From 7 PM this evening to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be hazardous. These conditions
  could impact the morning or evening commute on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

Please allow extra time if travel is necessary.

&&

$$

NYZ029-030-VTZ003-004-006-007-016-262200-
/O.NEW.KBTV.WW.Y.0022.181127T0000Z-181128T0000Z/
Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-
Lamoille-Caledonia-Eastern Franklin-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, 
Enosburg Falls, and Richford
311 AM EST Mon Nov 26 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches expected. Winds gusting as high as 40 mph.

* WHERE...Western Adirondacks and the higher elevations of 
  northern Vermont.

* WHEN...From 7 PM this evening to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be difficult. These 
  conditions could impact the morning or evening commute on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Please allow extra time if travel is necessary.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/btv/winter
4 follow-up statements
249 
WWUS41 KBTV 261444
WSWBTV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Burlington VT
944 AM EST Mon Nov 26 2018

NYZ031-034-VTZ008-010-012-017>019-262245-
/O.EXT.KBTV.WS.W.0009.181126T2100Z-181128T0000Z/
Western Clinton-Western Essex-Washington-Orange-Windsor-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Montpelier, 
Bradford, Randolph, Springfield, White River Junction, Underhill,
Bristol, Ripton, East Wallingford, and Killington
944 AM EST Mon Nov 26 2018

...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 
  inches expected, mainly above 1000 feet. There will be locally 
  higher amounts. Winds gusting as high as 35 mph.

* WHERE...Eastern Adirondacks and the higher elevations of 
  central and southern Vermont.

* WHEN...From 4 PM this afternoon to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be hazardous. These 
  conditions could impact the morning or evening commute on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

Please allow extra time if travel is necessary.

&&

$$

NYZ029-030-VTZ003-004-006-007-016-262245-
/O.EXT.KBTV.WW.Y.0022.181126T2100Z-181128T0000Z/
Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-
Lamoille-Caledonia-Eastern Franklin-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, 
Enosburg Falls, and Richford
944 AM EST Mon Nov 26 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 PM EST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches expected. Winds gusting as high as 40 mph.

* WHERE...Western Adirondacks and the higher elevations of 
  northern Vermont.

* WHEN...From 4 PM this afternoon to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be difficult. These 
  conditions could impact the morning or evening commute on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

Please allow extra time if travel is necessary.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/btv/winter
361 
WWUS41 KBTV 261941
WSWBTV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Burlington VT
241 PM EST Mon Nov 26 2018

NYZ031-034-VTZ008-010-012-017>019-271000-
/O.CON.KBTV.WS.W.0009.181126T2100Z-181128T0000Z/
Western Clinton-Western Essex-Washington-Orange-Windsor-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Montpelier, 
Bradford, Randolph, Springfield, White River Junction, Underhill,
Bristol, Ripton, East Wallingford, and Killington
241 PM EST Mon Nov 26 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 
  10 inches expected, mainly above 1000 feet. There will be 
  locally higher amounts. Winds gusting as high as 35 mph.

* WHERE...Eastern Adirondacks and the higher elevations of 
  central and southern Vermont.

* WHEN...From 4 PM this afternoon to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be hazardous. These 
  conditions could impact the morning or evening commute on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

Please allow extra time if travel is necessary.

&&

$$

NYZ029-030-VTZ003-004-006-007-016-271000-
/O.CON.KBTV.WW.Y.0022.181126T2100Z-181128T0000Z/
Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-
Lamoille-Caledonia-Eastern Franklin-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, 
Enosburg Falls, and Richford
241 PM EST Mon Nov 26 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches expected. Winds gusting as high as 40 mph.

* WHERE...Western Adirondacks and the higher elevations of 
  northern Vermont.

* WHEN...From 4 PM this afternoon to 7 PM EST Tuesday.

* ADDITIONAL DETAILS...Travel could be difficult. These 
  conditions could impact the morning or evening commute on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

Please allow extra time if travel is necessary.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/btv/winter
897 
WWUS41 KBTV 270747
WSWBTV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Burlington VT
247 AM EST Tue Nov 27 2018

NYZ031-034-VTZ008-010-012-017>019-272100-
/O.CON.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/
Western Clinton-Western Essex-Washington-Orange-Windsor-
Eastern Chittenden-Eastern Addison-Eastern Rutland-
Including the cities of Dannemora, Lake Placid, Montpelier, 
Bradford, Randolph, Springfield, White River Junction, Underhill,
Bristol, Ripton, East Wallingford, and Killington
247 AM EST Tue Nov 27 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches expected with locally higher amounts, mainly above 1000
  feet. Winds gusting as high as 35 mph.

* WHERE...Eastern Adirondacks and the higher elevations of 
  central and southern Vermont.

* WHEN...Through 7 PM EST this evening.

* ADDITIONAL DETAILS...Travel will hazardous. These conditions
  will impact the morning and evening commutes today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

Please allow extra time if travel is necessary.

&&

$$

NYZ029-030-VTZ003-004-006-007-016-272100-
/O.CON.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/
Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-
Lamoille-Caledonia-Eastern Franklin-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Newport, Island Pond, Johnson, Stowe, St. Johnsbury, 
Enosburg Falls, and Richford
247 AM EST Tue Nov 27 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 inches
  expected with locally higher amounts. Winds gusting as high as 
  40 mph.

* WHERE...Western Adirondacks and the higher elevations of 
  northern Vermont.

* WHEN...Through 7 PM EST this evening.

* ADDITIONAL DETAILS...Travel will difficult. These conditions
  will impact the morning and evening commutes today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Please allow extra time if travel is necessary.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/btv/winter
683 
WWUS41 KBTV 271741
WSWBTV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Burlington VT
1241 PM EST Tue Nov 27 2018

NYZ031-VTZ008-010-017-018-272200-
/O.CAN.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/
/O.EXA.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/
Western Clinton-Washington-Orange-Eastern Chittenden-
Eastern Addison-
Including the cities of Dannemora, Montpelier, Bradford, 
Randolph, Underhill, Bristol, and Ripton
1241 PM EST Tue Nov 27 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.

* WHERE...In Vermont, Washington, Orange, Eastern Chittenden and 
  Eastern Addison Counties. In New York, Western Clinton County.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Please allow extra time if travel is necessary.

&&

$$

NYZ034-VTZ012-019-271845-
/O.CAN.KBTV.WS.W.0009.000000T0000Z-181128T0000Z/
Western Essex-Windsor-Eastern Rutland-
Including the cities of Lake Placid, Springfield, 
White River Junction, East Wallingford, and Killington
1241 PM EST Tue Nov 27 2018

...WINTER STORM WARNING IS CANCELLED...

Heavy snow has tapered off across the warning area with additional
snow accumulations of a dusting to 1 inch expected through the
afternoon.

$$

NYZ029-030-271845-
/O.CAN.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/
Southeastern St. Lawrence-Southern Franklin-
Including the cities of Star Lake, Saranac Lake, and Tupper Lake
1241 PM EST Tue Nov 27 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has tapered off across the advisory area with additional 
snow accumulations of a dusting to 1 inch expected through the 
afternoon.

$$

NYZ028-VTZ001-002-005-272200-
/O.EXA.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/
Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden-
Including the cities of Plattsburgh, Alburgh, South Hero, 
St. Albans, and Burlington
1241 PM EST Tue Nov 27 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...In Vermont, Grand Isle, Western Franklin and Western 
  Chittenden Counties. In New York, Eastern Clinton County.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Please allow extra time if travel is necessary.

&&

$$

VTZ003-004-006-007-016-272200-
/O.CON.KBTV.WW.Y.0022.000000T0000Z-181128T0000Z/
Orleans-Essex-Lamoille-Caledonia-Eastern Franklin-
Including the cities of Newport, Island Pond, Johnson, Stowe, 
St. Johnsbury, Enosburg Falls, and Richford
1241 PM EST Tue Nov 27 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches.

* WHERE...Essex, Orleans, Lamoille, Caledonia and Eastern 
  Franklin Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

Please allow extra time if travel is necessary.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/btv/winter

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 2:40 AM EST, 31 minutes earlier.

Area forecast discussion, Nov 26, 2:40 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
240 AM EST Mon Nov 26 2018

.SYNOPSIS...
Expect quite a bit of cloudiness and precipitation over the
next few days as a fairly unsettled weather pattern develops
over the region. It will be rather cloudy right through midweek
with widespread precipitation developing over the area Monday
night through Tuesday night. A low pressure system is expected
to develop and intensify as it moves from southern New Jersey
into southern Maine during this period. Rain and snow at the
lower elevations are expected Monday night before changing over
to rain on Tuesday. Meanwhile the higher elevations will remain
in the form of snow through the entire Monday night through
Tuesday night time period.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1204 AM EST Monday...Flow regime below 800mb is weak (10kts
or less), so little in the way of advection or any changes
through the overnight hrs. Combination of light winds, low
stratus layer and patchy fog over snowpack will continue to be
the rule across the North Country. Can't rule out some patchy
drizzle, especially across central/ern VT. With temperatures
generally 34-36F range, not expecting any freezing drizzle. The
most widespread fog will continue across central and eastern VT,
with vsby 1/4 to 1/2sm.

Plenty of low level moisture remains over the area as flow
aloft has generally become weak over the area. Thus it will be
hard to scour out the clouds tonight and can see some fog
developing in response to the weaker flow aloft. Have added
patchy fog into the forecast...mainly for the overnight period.
Low temperatures tonight will generally be in the lower to mid
30s as the clouds limit temperatures from cooling significantly.

Monday morning starts out dry with low pressure moving across
the Ohio Valley. Deeper moisture advances into the region...but
not until the afternoon and thus have a sharp gradient of
precipitation chances across the area at midday on Monday with
precipitation becoming widespread across the entire area during
the afternoon hours. Highs will be in the upper 30s to lower
40s so most areas will see rain with snow generally above 2000
feet. Bulk of heavier precipitation arrives in the Monday night
through Tuesday time period.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 316 PM EST Sunday...An occluded surface low positioned
near the Great Lakes will be decaying as secondary low pressure
development occurs along the New England coast. Precipitation
coverage and intensity will increase in response to favorable
upper-level dynamics associated with a modest deformation zone
that sets up between the two lows. Warm air advection from
maritime waters will also favor ascent, but will cause near to
above freezing near-surface temperatures much of Tuesday
morning. Dynamical forcing will play a big role in where rain
versus snow sets up Tuesday morning into the afternoon. This
will favor regions east of the Greens where strongest
frontogenetic forcing and deformation exists. Snow should remain
generally above 1000ft elevation. As the low shifts into Maine,
the boundary layer winds decrease with temperatures cooling,
which should lead to an increase in snow ratios. As surface low
pressure shifts into Maine, winds become more northwesterly
heading into Tuesday afternoon. Temperatures continue to
gradually cool Tuesday night into Wednesday morning. Pivoting
wrap around moisture and modest mid-level frontogenesis should
lead towards a focus of snow along the International Border
favoring valley locations briefly as Froude number start below
0.5 as this takes place. However, Froude numbers begin to
increase with the snowfall becoming more confined to the higher
elevations once again.

Largely anticipate regions below 1000ft to see less than an inch,
except near the International Border where 1-3" seems likely.
Regions above 1000ft should see several inches of snow with the
better focus in and around the Northeast Kingdom where 3-6" is
possible. Mountain peaks, particularly along the Spine of the
Greens, could have localized reports up to a foot based on current
forecast trends. A lot of moving parts to this system, with things
coming into better focus and good forecast consistency overall.
We'll keep you informed if any changes take place.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 240 AM EST Monday...Large cyclonic upper gyre then
gradually pulls away Wednesday night into Thursday as scattered
to numerous northern mountain snow showers wane over time. Some
minor additional accumulations still look good for these areas,
especially Wednesday evening. Low temperatures generally ranging
through the 20s to around 30 with afternoon highs on Thursday
in the 30s under continued ample cloud cover.

Weak shortwave ridging then skirts across the area Thursday night
into Friday with mainly dry weather and variable clouds.
Temperatures quite similar to Wednesday night/Thursday values -
perhaps a degree or two cooler given somewhat higher progs for
partial clearing.

Looking further out the next system in the pipeline appears on track
to affect our area by next Sunday with renewed chances for rain/snow
as temperatures moderate slightly into the weekend.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Through 06z Monday...A mix of VFR/MVFR/IFR through 12Z under
light winds and ample low level moisture. Highest probs for IFR
to occur at KMPV where periodic FG will be offered. After 12Z
winds trend east/southeasterly (northeast @ KMSS) and slowly
increase through 00Z, trending quite gusty at KBTV/KPBG and
KRUT. At KRUT gusts to near 35 kts will be offered by 00Z with
low level turbulence a possibility. Cigs briefly lift to
MVFR/VFR in the 12-18Z time frame. After 18Z storm system
arriving from the southwest will spread steady light/moderate
rain into the region, generally in the 18-22Z time frame.
Cooling temperatures at the surface and aloft will foster some
transition to mixed rains/snows and/or a change to all snow at
KSLK/KMPV late in the forecast cycle as cigs trend MVFR/IFR.

Outlook...

Tuesday: Mainly MVFR, with areas IFR possible. Definite SN,
Likely SHSN, Likely RA, Likely SHRA.
Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHSN.
Wednesday: Mainly MVFR, with local IFR possible. Likely SHSN,
Likely SHRA.
Wednesday Night: Mainly MVFR and IFR, with local VFR possible.
Likely SHSN.
Thursday: Mainly MVFR, with local VFR possible. Chance SHSN.
Thursday Night: MVFR. Slight chance SHSN.
Friday: Mainly MVFR, with local VFR possible. Slight chance SHSN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Evenson
NEAR TERM...Banacos/Evenson/Neiles
SHORT TERM...Haynes
LONG TERM...JMG
AVIATION...JMG
Hazardous weather outlook, Nov 26, 3:05 AM EST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
305 AM EST Mon Nov 26 2018

NYZ026>028-035-087-VTZ001-002-005-009-270815-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-
305 AM EST Mon Nov 26 2018

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ011-270815-
Western Rutland-
305 AM EST Mon Nov 26 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
TUESDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ031-034-VTZ008-010-012-017-270815-
Western Clinton-Western Essex-Washington-Orange-Windsor-
Eastern Chittenden-
305 AM EST Mon Nov 26 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ018-019-270815-
Eastern Addison-Eastern Rutland-
305 AM EST Mon Nov 26 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
TUESDAY...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...

This Hazardous Weather Outlook is for central Vermont and southern
Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ029-030-VTZ003-004-006-007-016-270815-
Southeastern St. Lawrence-Southern Franklin-Orleans-Essex-Lamoille-
Caledonia-Eastern Franklin-
305 AM EST Mon Nov 26 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST TUESDAY...

This Hazardous Weather Outlook is for northern New York, northeast
Vermont and northwest Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:11 AM ESTWinter Weather AdvisoryBTVClinton, Essex, Franklin, St. Lawrence64 hr
Nov 26, 3:00 AM ESTWind AdvisoryBTVAddison, Rutland25 hr

Nearby

Winter Storm Warnings in Vermont, 2018Winter Storm Warnings in New York, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.